Alert archive / Mississippi / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Feb 3, 2016, 6:42 AM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 6:42 AM CST (12:42 UTC)
- Expired
- Feb 3, 2016, 6:45 PM CST
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Feb 3, 5:05 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 3, 5:05 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 505 AM CST WED FEB 3 2016 .DISCUSSION... TODAY THROUGH THURSDAY NIGHT... WITH CLEARING SKIES AND WEAK COLD ADVECTION...SHALLOW AREAS OF FOG HAVE DEVELOPED OVER THE DRENCHED SOILS OF SOUTHWESTERN AND CENTRAL MS EARLY THIS MORNING. AREA MDOT CAMERAS AND LOCAL OBSERVATIONS SUGGEST A FEW LOCATIONS ARE GETTING DOWN TO NEAR A QUARTER MILE AND HAVE INCLUDED A MENTION OF THIS IN THE HWO/GRAPHICS. EXPECT THE FOG TO MIX OUT BY MID MORNING AS GRADIENT WINDS PICK UP IN THE POST-FRONTAL REGIME. OTHERWISE...EXPECT A DRY AND MUCH COOLER AIRMASS TO SETTLE OVER THE ARKLAMISS REGION AS WE GO THROUGH LATE WEEK WITH TEMPERATURES GENERALLY SEVERAL DEGREES BELOW CLIMATIC AVERAGE. HAVE CONTINUED TO FOLLOW A COLDER BLEND OF GUIDANCE FOR THURSDAY NIGHT WITH THE SURFACE HIGH CENTERED OVER THE FORECAST AREA SUPPORTING IDEAL NOCTURNAL COOLING CONDITIONS - COULD SEE FRIDAY MORNING LOWS DIP INTO THE LOWER 20S OVER NORTH/EAST CENTRAL MS. /EC/ FRIDAY THROUGH TUESDAY... AFTER MUCH UNCERTAINTY THE LAST FEW DAYS...GLOBAL MODELS ARE NOW SETTLING ON A DRIER SOLUTION FOR THE SHORTWAVE TROUGH EXPECTED TO CROSS THE GULF COASTAL REGION THIS WEEKEND. SO IT IS WITH MORE CONFIDENCE THAT WE INDICATE VERY LOW PRECIP CHANCES...BUT IT WOULD NOT BE SURPRISING TO SEE A FEW SPRINKLES OR EVEN FLURRIES...ESPECIALLY OVER NE LA WHERE LIFT/MOISTURE WOULD HAVE THE GREATER CHANCE OF BEING SUFFICIENT. THEREAFTER...GUIDANCE IS COMING IN MORE BULLISH WITH A HIGH AMPLITUDE CENTRAL/ERN CONUS TROUGH AND A SIGNIFICANT COLD AIR INTRUSION FOR EARLY-MIDDLE PORTIONS OF NEXT WEEK. TEMPERATURES AND WIND CHILL READINGS WOULD BE THE COLDEST OBSERVED SO FAR THIS SEASON IF RECENT RUNS OF THE GFS VERIFY. /EC/ && .AVIATION...IFR/LIFR VISBYS HAVE DEVELOPED AT JAN/HKS DUE TO SHALLOW FOG. THIS FOG SHOULD DISSIPATE BY AROUND SUNRISE. OTHERWISE, VFR CONDITIONS PREVAIL ACROSS THE AREA THIS MORNING AND THIS WILL LIKELY CONTINUE TO BE THE CASE THROUGH THE REST OF THE PERIOD. SCT SHRA CURRENTLY OVER EAST MS WILL MOVE OUT OF THE AREA AROUND DAYBREAK, BUT UNTIL THEN THESE MAY BRING BRIEF VISBY REDUCTIONS AT HBG/PIB/MEI. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 34 50 27 / 9 3 3 0 MERIDIAN 63 34 52 26 / 32 5 3 0 VICKSBURG 57 34 51 26 / 5 3 3 0 HATTIESBURG 65 37 54 28 / 37 7 3 0 NATCHEZ 59 36 51 27 / 6 3 3 0 GREENVILLE 53 32 48 29 / 5 3 3 0 GREENWOOD 55 31 48 24 / 6 3 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/DL/
Hazardous weather outlook, Feb 3, 4:16 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 AM CST WED FEB 3 2016 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>041-045-046-051- 052-056>058-064>066-072>074-041030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-NESHOBA- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 416 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024>026-MSZ042>044-047>050-053>055-059>063-041030- CATAHOULA-TENSAS-CONCORDIA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 416 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FOG THREAT...LIMITED TIMING...TODAY AREAS OF FOG HAVE DEVELOPED AND WILL CONTINUE THROUGH THE EARLY MORNING. A FEW LOCATIONS WILL SEE VISIBILITY DROP TO NEAR A QUARTER MILE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *FOG* EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO. SIGNIFICANT...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE LIKELY. ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 3, 3:23 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD SONTAG 31.65N 90.20W
02/02/2016 LAWRENCE MS PUBLIC
ROAD WAS WASHED OUT IN THE SONGTAG COMMUNITY
0800 PM FLASH FLOOD 6 WNW FLOWOOD 32.35N 90.20W
02/02/2016 HINDS MS PUBLIC
FLOODING WAS REPORTED AT LIVINGSTON RD AND MAYES ST IN
JACKSON
&&
DLLocal storm report, Feb 3, 3:38 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 3 ESE JOHNS 32.11N 89.79W
02/02/2016 RANKIN MS PUBLIC
TREES WERE DOWNED ALONG MS HIGHWAY 43 NORTH OF PUCKETT
&&
DLLocal storm report, Feb 3, 3:50 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 4 NNE EAST LINCOLN 31.55N 90.27W
02/02/2016 LINCOLN MS PUBLIC
ROAD WASHED OUT IN THE FAIR RIVER AREA
&&
DLLocal storm report, Feb 3, 4:16 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD 1 WSW PELAHATCHIE 32.31N 89.81W
02/03/2016 RANKIN MS DEPT OF HIGHWAYS
US HIGHWAY 80 CLOSED DUE TO FLOODING NEAR MS HIGHWAY 43.
&&
DLLocal storm report, Feb 3, 4:53 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 4 ENE BUDE 31.48N 90.79W
02/02/2016 FRANKLIN MS LAW ENFORCEMENT
WATER RESCUES TOOK PLACE AT A CAMPGROUND ALONG THE
HOMOCHITTO RIVER
&&
DLLocal storm report, Feb 3, 6:09 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TORNADO 2 NNE PRISMATIC 32.62N 88.73W
02/02/2016 KEMPER MS PUBLIC
TREES DOWNED AND A ROOF DAMAGED ALONG BLACKWATER 493 RD
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 63 min |
| Feb 2, 6:20 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Scott | 6 hr |
| Feb 2, 6:27 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 4 hr |
| Feb 2, 6:45 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Feb 2, 7:17 PM CST | Flash Flood Warning | JAN | Leake, Neshoba, Winston | 4 hr |
| Feb 2, 7:47 PM CST | Tornado Warning | JAN | Lowndes, Noxubee | 58 min |
| Feb 2, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 49 min |
| Feb 2, 8:07 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 3 hr |
| Feb 2, 8:17 PM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Feb 2, 8:19 PM CST | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Feb 2, 8:35 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 31 min |
| Feb 2, 9:01 PM CST | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 3 hr |
| Feb 2, 9:37 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Noxubee, Winston | 38 min |
| Feb 2, 9:47 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 43 min |
| Feb 2, 9:59 PM CST | River Flood Warning | JAN | Noxubee | 5 days |
| Feb 2, 10:03 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 2, 10:03 PM CST | River Flood Warning | JAN | Attala | 59 hr |
| Feb 2, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 45 min |
| Feb 2, 10:33 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 42 min |
| Feb 2, 10:41 PM CST | River Flood Warning | JAN | Clay | 67 hr |
| Feb 2, 10:55 PM CST | Special Weather Statement | JAN | Noxubee | 20 min |
| Feb 2, 11:17 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more | 18 hr |
| Feb 2, 11:27 PM CST | Areal Flood Warning | JAN | Leake, Neshoba, Winston | 6 hr |
| Feb 2, 11:59 PM CST | Areal Flood Warning | JAN | Lowndes, Oktibbeha | 6 hr |
| Feb 3, 12:45 AM CST | Areal Flood Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 6 hr |
| Feb 3, 1:01 AM CST | Special Weather Statement | JAN | Forrest, Jones | 29 min |
| Feb 3, 4:42 AM CST | River Flood Warning | JAN | Franklin | 23 hr |
| Feb 3, 4:45 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Feb 3, 5:29 AM CST | Areal Flood Warning | JAN | Leake, Neshoba | 6 hr |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Madison, Rankin | 5 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Feb 3, 7:22 AM CST | River Flood Warning | JAN | Copiah, Simpson | 12 days |
| Feb 3, 7:22 AM CST | River Flood Warning | JAN | Lawrence | 12 days |
| Feb 3, 7:23 AM CST | River Flood Warning | JAN | Simpson | 3 days |
| Feb 3, 9:08 AM CST | River Flood Warning | JAN | Marion | 12 days |
| Feb 3, 11:17 AM CST | Areal Flood Warning | JAN | Neshoba | 6 hr |
Nearby
Areal Flood Warnings in Mississippi, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.